What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 26, 12:37 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 26, 12:37 PM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
137 PM EDT Wed Jun 26 2024
...New AVIATION...
.UPDATE...
Issued at 1143 AM EDT Wed Jun 26 2024
Overall the forecast is on track, though the thunderstorm
development in the Florida Panhandle and Big Bend has started a
little earlier than previously expected, so have made some
adjustment to the PoP grids to account for this. Model guidance
and the local KTAE sounding support the potential for increased
wet microburst activity today, so any sufficiently tall storms
will have the potential to produce strong gusty winds, with a few
storms reaching severe limits.
Aside from the thunderstorm activity, areas that avoid storm
development will be experiencing dangerous heat. Based on current
observations, have updated the forecast to show higher MaxTs in
South Georgia/Alabama along with slightly higher dewpoints. This
requires an expansion northward of the heat advisory on the
morning update.
Lastly, rip current risk remains a significant concern across the
Bay and Gulf County beaches where a rip current statement is in
place.
&&
.NEAR TERM...
(Today and tonight)
Issued at 319 AM EDT Wed Jun 26 2024
Ridging finally starts to break down a bit today with some troughing
over the eastern US. A shortwave will approach the western parts of
our area late this afternoon into the evening with another shortwave
early Thursday morning. Scattered showers and storms will once again
develop this afternoon into the early evening. There may be a few
more showers and storms today compared to the last few days with
PWATs around 2 inches and a little extra forcing. There will be some
mid-level dry air still present, though not as much as yesterday.
However, DCAPE will still be in the 1000-1300 J/kg range, which is
still enough for some strong downbursts. Late in the afternoon,
there will be a slight uptick in deep layer shear over our AL and FL
Panhandle counties, which could slightly boost intensity in these
storms late in the afternoon. Rain chances will be highest in
southeast Alabama and the Florida counties, but lower across
southwest Georgia. This is where some drier air remains in place.
We'll have a lull in storms during the late evening, but as the next
shortwave approaches, we'll still have sufficient instability to see
isolated showers and storms over the Central Time Zone counties.
Temperatures are a little trickier. With NBM under-doing highs
yesterday (even after nudging upward), have gone above guidance
again today, particularly in areas that will mix out more
efficiently. This is mainly over the AL/GA counties where highs may
reach the triple digits again. The FL counties will be in the middle
to upper 90s with heat index values up to 110. Thus, have issued
another Heat Advisory today for most of our FL counties and Brooks,
Lowndes, and Lanier Counties in GA. This is a bit uncertain as we'll
have to see when thunderstorms develop if they affect daytime
heating. But, leaned forward on this given we're now several days
into this heat wave and nighttime temperatures haven't cooled
efficiently, which could be leading to compounding heat impacts,
especially for vulnerable populations. Lows tonight will only fall
into the middle to upper 70s.
&&
.SHORT TERM & LONG TERM...
(Thursday through Tuesday)
Issued at 319 AM EDT Wed Jun 26 2024
Troughing is expected across the area Thursday into Friday,
allowing for higher coverage of daily showers and thunderstorms
across the area. High temperatures will also be a few degrees
cooler as a result, ranging from the low to mid 90s both days.
Heat indices will still range from near 103-109 degrees each
afternoon thanks to ample moisture overhead, and heat advisories
might be needed.
Ridging will build back overhead for the weekend and into early
next week, causing high temperatures to soar back into the mid to
upper 90s or near 100 once again. Heat indices are forecast in the
107 to 115 degree range in the afternoons over the weekend, and
heat advisories seem likely. While showers and storms will still
be possible each day, overall coverage should be less due to the
ridging overhead. On Monday, a weak front approaches the region
from the north before stalling out. This feature may cause a
slight uptick in shower and thunderstorm activity Monday afternoon
and Monday night.
Low temperatures will remain fairly steady in the mid to upper 70s
each night which will limit any real cooling off or respite from
the afternoon heat. Each day the heat wave goes on, the more
dangerous the cumulative effects of the heat become. Please take
care of yourselves and take heat safety seriously.
&&
.AVIATION...
(18Z TAFS)
Issued at 133 PM EDT Wed Jun 26 2024
TSRA ongoing near TLH terminal at TAF issuance but conditions are
gradually improving though an additional MVFR restriction is
possible through the remainder of the afternoon. TSRA may reach
VLD after 19-20z as outflow approaches from the SW with MVFR
conditions possible. Otherwise, no storms are expected to affect
the other terminals through the afternoon. Overnight is expected
to largely be VFR with the exception of TLH and VLD which should
experience a period of MVFR vsbys prior to sunrise on Thursday.
After 13z all sites are expected to be VFR.
&&
.MARINE...
Issued at 319 AM EDT Wed Jun 26 2024
West to southwest winds generally less than 15 knots are expected
through the period. Seas will generally be between 1 to 3 feet, with
the 3 foot waves being favored west of Apalachicola. Nightly
chances of showers and storms will be possible over the waters
with the highest chances east of Apalachicola.
&&
.FIRE WEATHER...
Issued at 319 AM EDT Wed Jun 26 2024
West to southwest transport winds around 10-15 mph will continue
over the next several days. This combined with very high mixing
heights will lead to good to excellent dispersions each afternoon.
Daily afternoon scattered thunderstorms will remain possible each
day, bringing a threat of gusty, erratic winds and frequent
lightning. Min RH values will fall into the 30s across the Georgia
and Alabama zones with 40s and 50s in the FL zones today, increasing
Thursday and Friday. Dangerous heat continues as well with highs
well into the 90s and heat index values of 105-110.
&&
.HYDROLOGY...
Issued at 356 PM EDT Tue Jun 25 2024
Isolated to scattered afternoon thunderstorms could lead to
localized flooding concerns where slow moving storms could produce
several inches of rainfall over small areas. However, a widespread
heavy rainfall is not expected. Otherwise, there are currently no
river flooding concerns.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 92 75 93 / 20 60 30 60
Panama City 79 89 78 89 / 30 50 40 40
Dothan 75 92 74 92 / 30 60 30 50
Albany 76 94 74 94 / 20 50 30 50
Valdosta 76 95 74 95 / 20 50 30 50
Cross City 77 92 76 93 / 20 50 30 50
Apalachicola 80 88 79 88 / 30 60 40 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT /6 PM CDT/ this evening for
FLZ007>019-026>029-108-112-114-115-118-127.
High Rip Current Risk through Thursday morning for FLZ112-114.
GA...Heat Advisory until 7 PM EDT this evening for GAZ142>148-155>161.
AL...Heat Advisory until 6 PM CDT this evening for ALZ065>069.
GM...None.
&&
NEAR TERM...Young
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...Godsey
MARINE...Merrifield
FIRE WEATHER...Young
HYDROLOGY...DVDIn the hours before
Special weather statement, Jun 26, 1:30 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
230 PM EDT Wed Jun 26 2024
GAZ129-147-148-159-160-261900-
Berrien GA-Brooks GA-Tift GA-Lowndes GA-Cook GA-
230 PM EDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT COOK...WESTERN BERRIEN...
NORTHWESTERN LOWNDES...NORTH CENTRAL BROOKS AND SOUTHEASTERN TIFT
COUNTIES THROUGH 300 PM EDT...
At 230 PM EDT, Doppler radar was tracking a strong thunderstorm over
Adel, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nashville, Adel, Valdosta, Hahira, Sparks, Enigma, Omega, Lenox,
Alapaha, Moody Air Force Base, Morven, Cecil, Reed Bingham State
Park, Eldorado, New Lois, Massee, Greggs, Flat Ford, Wagon Wheel, and
Allenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3089 8321 3097 8358 3108 8358 3111 8356
3114 8356 3115 8354 3118 8354 3120 8351
3124 8351 3127 8350 3133 8352 3133 8359
3139 8359 3142 8321
TIME...MOT...LOC 1830Z 287DEG 17KT 3109 8343
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-HANERSpecial weather statement, Jun 26, 1:35 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
235 PM EDT Wed Jun 26 2024
FLZ018-019-028-029-GAZ158>160-261900-
Inland Taylor FL-Inland Jefferson FL-Madison FL-Lafayette FL-
Brooks GA-Lowndes GA-Thomas GA-
235 PM EDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LAFAYETTE...
NORTHEASTERN TAYLOR...NORTHEASTERN JEFFERSON...MADISON...SOUTHWESTERN
LOWNDES...EASTERN THOMAS AND BROOKS COUNTIES THROUGH 300 PM EDT...
At 234 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Pavo to 10 miles southeast of
Quitman to near Madison to 8 miles north of Perry. Movement was east
at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Valdosta, Madison, Lake Park, Quitman, Boston, Pavo, Coolidge, I-75
At Exit 16, Remerton, Dasher, Greenville, Morven, Barwick, Lee,
Everett, Pinetta, Merrillville, Lovett, Empress, and Clyattville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3025 8325 3021 8324 3006 8333 3023 8388
3051 8378 3103 8390 3089 8320 3063 8317
3063 8329 3062 8327 3059 8326 3055 8326
3046 8322 3042 8322 3041 8319 3039 8317
TIME...MOT...LOC 1834Z 279DEG 20KT 3094 8361 3065 8348 3043 8346 3024
8358
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-HANERSpecial weather statement, Jun 26, 1:47 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
247 PM EDT Wed Jun 26 2024
ALZ066>069-FLZ009-011-GAZ142-261915-
Dale AL-Henry AL-Geneva AL-Houston AL-Holmes FL-Jackson FL-Early GA-
247 PM EDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN DALE...SOUTHERN
HENRY...GENEVA...HOUSTON...NORTHERN JACKSON...HOLMES AND WESTERN
EARLY COUNTIES THROUGH 315 PM EDT/215 PM CDT/...
At 246 PM EDT/146 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Cottonwood, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Cottonwood, Bonifay, Geneva, Graceville, Headland, Dothan,
Hartford, Taylor, Midland City, Kinsey, Ashford, Slocomb, Cowarts,
Webb, Columbia, Pinckard, Malone, Malvern, and Rehobeth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3120 8590 3120 8579 3124 8579 3127 8559
3143 8545 3148 8501 3107 8502 3107 8503
3106 8502 3086 8502 3079 8548 3083 8549
3083 8560 3077 8562 3075 8574 3077 8573
3079 8575 3079 8582 3075 8583 3080 8604
TIME...MOT...LOC 1846Z 208DEG 12KT 3106 8541
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-HANERSpecial weather statement, Jun 26, 1:50 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
250 PM EDT Wed Jun 26 2024
FLZ007>010-012-108-112-261915-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
250 PM EDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BAY...WALTON...
WESTERN HOLMES AND CENTRAL WASHINGTON COUNTIES THROUGH 315 PM EDT/215
PM CDT/...
At 250 PM EDT/150 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles west of Eglin Air
Force Base to 7 miles east of Vernon. These storms were nearly
stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Union, Liberty, Live
Oak, Freeport, Paxton, Ponce De Leon, Westville, Ebro, Oakwood Hills,
Cluster Springs, Whitehead Crossroads, Villa Tasso, Rock Hill,
Glendale, Holmes Valley, Millers Ferry, and Pleasant Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3081 8638 3099 8629 3099 8598 3080 8604
3073 8567 3035 8564 3040 8612 3042 8614
3043 8612 3044 8616 3047 8613 3046 8619
3050 8620 3043 8625 3041 8622 3042 8624
3042 8627 3048 8624 3049 8625 3046 8639
TIME...MOT...LOC 1850Z 091DEG 3KT 3063 8641 3059 8558
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-HANERSpecial weather statement, Jun 26, 1:55 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
255 PM EDT Wed Jun 26 2024
GAZ146-159-261930-
Brooks GA-Colquitt GA-
255 PM EDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BROOKS AND CENTRAL
COLQUITT COUNTIES THROUGH 330 PM EDT...
At 255 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moultrie, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moultrie, Riverside, Berlin, Ellenton, Cool Spring, Pineboro,
Moultrie Municipal A/P, Autreyville, Spence Airport, Murphy, South
Moultrie, and Reed Bingham State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3120 8351 3118 8354 3115 8354 3114 8356
3111 8356 3108 8358 3105 8354 3097 8358
3100 8374 3104 8374 3104 8378 3103 8378
3103 8379 3104 8380 3104 8390 3116 8389
3132 8351
TIME...MOT...LOC 1855Z 256DEG 7KT 3109 8378
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-HANERSpecial weather statement, Jun 26, 1:59 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
259 PM EDT Wed Jun 26 2024
FLZ019-GAZ147-148-159>161-261930-
Madison FL-Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Cook GA-
259 PM EDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT MADISON...SOUTHERN COOK...SOUTH
CENTRAL BERRIEN...LANIER...LOWNDES AND BROOKS COUNTIES THROUGH 330 PM
EDT...
At 259 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Hahira to near I-75 At Exit 16
to Blue Springs to 6 miles northwest of Dowling Park. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nashville, Adel, Valdosta, Madison, Lake Park, Lakeland, Quitman,
Hahira, Sparks, Ray City, Pavo, I-75 At Exit 16, Moody Air Force
Base, Remerton, Meigs, Dasher, Morven, Lee, Cecil, and Barretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3085 8309 3079 8313 3063 8314 3063 8329
3042 8322 3039 8317 3026 8325 3038 8361
3057 8363 3064 8360 3065 8364 3084 8366
3091 8374 3100 8373 3097 8358 3109 8353
3121 8341 3126 8327 3099 8297 3087 8297
TIME...MOT...LOC 1859Z 278DEG 29KT 3099 8349 3083 8336 3049 8323 3031
8331
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21-HANER